Alert archive / California / Hazardous Seas Warnings in 2016
Hazardous Seas Warning 26, NWS Eureka, CA
NWS Eureka, CA issued this hazardous seas warning at Nov 26, 2016, 4:30 PM PST. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2016, 4:30 PM PST (00:30 UTC)
- Expired
- Nov 27, 2016, 3:00 AM PST
- In force
- 11 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
539 WHUS76 KEKA 270030 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 430 PM PST SAT NOV 26 2016 PZZ450-270830- /O.NEW.KEKA.SE.W.0026.161127T0030Z-161127T0800Z/ /O.CON.KEKA.SC.Y.0112.000000T0000Z-161129T1700Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 430 PM PST SAT NOV 26 2016 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL MIDNIGHT PST TONIGHT... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. * WINDS...WEST 10 TO 20 KT BECOMING NW TONIGHT. GUSTS TO 30 KT THIS EVENING. * WAVES...W SWELL 12 TO 17 FEET AT 13 SECONDS DIMINISHING TO 11 TO 13 LATE TONIGHT AND REMAINING ELEVATED THROUGH THIS WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ470-270830- /O.NEW.KEKA.SE.W.0026.161127T0030Z-161127T0800Z/ /O.CON.KEKA.SC.Y.0113.000000T0000Z-161129T1700Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 430 PM PST SAT NOV 26 2016 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL MIDNIGHT PST TONIGHT... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. * WINDS...WEST TO NORTHWEST 15 TO 25 KT WITH HIGHER GUSTS THROUGH TONIGHT. * WAVES...W SWELL 16 TO 20 FEET AT 13 SECONDS DIMINISHING TO 12 TO 15 LATE TONIGHT AND REMAINING ELEVATED THROUGH THIS WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ455-270830- /O.NEW.KEKA.SE.W.0026.161127T0030Z-161127T0800Z/ /O.CON.KEKA.SC.Y.0111.000000T0000Z-161129T1700Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 430 PM PST SAT NOV 26 2016 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL MIDNIGHT PST TONIGHT... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. * WINDS...NW 10 TO 20 KT WITH GUSTS UP TO 30 KT TONIGHT AND SUNDAY MORNING. * WAVES...W SWELL 15 TO 18 FEET AT 13 SECONDS DIMINISHING TO 12 TO 14 FEET LATE TONIGHT AND REMAINING ELEVATED THROUGH THIS WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ475-270830- /O.NEW.KEKA.SE.W.0026.161127T0030Z-161127T0800Z/ /O.CON.KEKA.SC.Y.0111.000000T0000Z-161129T1700Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 430 PM PST SAT NOV 26 2016 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL MIDNIGHT PST TONIGHT... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HAZARDOUS SEAS WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. * WINDS...WEST TO NORTHWEST 15 TO 25 KT WITH OCCASIONAL GUSTS UP TO 35 KT THROUGH TONIGHT. * WAVES...W SWELL 16 TO 20 FEET AT 13 SECONDS DIMINISHING TO 14 TO 16 LATE TONIGHT AND REMAINING ELEVATED THROUGH THIS WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$
2 follow-up statements
223 WHUS76 KEKA 270450 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 850 PM PST SAT NOV 26 2016 PZZ450-271300- /O.CON.KEKA.SE.W.0026.000000T0000Z-161127T0800Z/ /O.CON.KEKA.SC.Y.0112.000000T0000Z-161129T1700Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 850 PM PST SAT NOV 26 2016 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST TUESDAY... * WINDS...WEST 10 TO 20 KT BECOMING NW TONIGHT. GUSTS TO 30 KT THIS EVENING. * WAVES...W SWELL 12 TO 15 FEET AT 12 SECONDS DIMINISHING TO 11 TO 13 FEET LATE TONIGHT AND REMAINING ELEVATED THROUGH THIS WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ470-271300- /O.CON.KEKA.SE.W.0026.000000T0000Z-161127T0800Z/ /O.CON.KEKA.SC.Y.0113.000000T0000Z-161129T1700Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 850 PM PST SAT NOV 26 2016 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST TUESDAY... * WINDS...WEST TO NORTHWEST 15 TO 25 KT WITH HIGHER GUSTS THROUGH TONIGHT. * WAVES...W SWELL 14 TO 18 FEET AT 12 SECONDS DIMINISHING TO 12 TO 14 FEET LATE TONIGHT AND REMAINING ELEVATED THROUGH THIS WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ455-271300- /O.CON.KEKA.SE.W.0026.000000T0000Z-161127T0800Z/ /O.CON.KEKA.SC.Y.0111.000000T0000Z-161129T1700Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 850 PM PST SAT NOV 26 2016 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST TUESDAY... * WINDS...NW 10 TO 20 KT WITH GUSTS UP TO 30 KT TONIGHT AND SUNDAY MORNING. * WAVES...W SWELL 15 TO 18 FEET AT 13 SECONDS DIMINISHING TO 12 TO 14 FEET LATE TONIGHT AND REMAINING ELEVATED THROUGH THIS WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ475-271300- /O.CON.KEKA.SE.W.0026.000000T0000Z-161127T0800Z/ /O.CON.KEKA.SC.Y.0111.000000T0000Z-161129T1700Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 850 PM PST SAT NOV 26 2016 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST TUESDAY... * WINDS...WEST TO NORTHWEST 15 TO 25 KT WITH OCCASIONAL GUSTS UP TO 30 KT THROUGH TONIGHT. * WAVES...W SWELL 16 TO 20 FEET AT 13 SECONDS DIMINISHING TO 14 TO 16 FEET LATE TONIGHT AND REMAINING ELEVATED THROUGH THIS WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$
571 WHUS76 KEKA 270753 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1153 PM PST SAT NOV 26 2016 PZZ450-271600- /O.EXT.KEKA.SE.W.0026.000000T0000Z-161127T1100Z/ /O.CON.KEKA.SC.Y.0112.000000T0000Z-161129T1700Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 1153 PM PST SAT NOV 26 2016 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 3 AM SUNDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM TUESDAY... * WINDS...NW 10 TO 20 KT. * WAVES...W SWELL 12 TO 15 FEET AT 12 SECONDS DIMINISHING TO 11 TO 13 FEET LATE TONIGHT AND REMAINING ELEVATED THROUGH THIS WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WAVES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. $$ PZZ470-271600- /O.EXT.KEKA.SE.W.0026.000000T0000Z-161127T1100Z/ /O.CON.KEKA.SC.Y.0113.000000T0000Z-161129T1700Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 1153 PM PST SAT NOV 26 2016 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 3 AM SUNDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM TUESDAY... * WINDS...W TO NW 15 TO 25 KT WITH GUSTS TO 30 KT THROUGH TONIGHT. * WAVES...W SWELL 14 TO 18 FEET AT 12 SECONDS DIMINISHING TO 12 TO 14 FEET LATE TONIGHT AND REMAINING ELEVATED THROUGH THIS WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. $$ PZZ455-271600- /O.EXT.KEKA.SE.W.0026.000000T0000Z-161127T1100Z/ /O.CON.KEKA.SC.Y.0111.000000T0000Z-161129T1700Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 1153 PM PST SAT NOV 26 2016 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 3 AM SUNDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM TUESDAY... * WINDS...NW 10 TO 20 KT WITH GUSTS TO 30 KT TONIGHT AND SUNDAY MORNING. * WAVES...W SWELL 15 TO 18 FEET AT 13 SECONDS DIMINISHING TO 12 TO 14 FEET LATE TONIGHT AND REMAINING ELEVATED THROUGH THIS WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. $$ PZZ475-271600- /O.EXT.KEKA.SE.W.0026.000000T0000Z-161127T1100Z/ /O.CON.KEKA.SC.Y.0111.000000T0000Z-161129T1700Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 1153 PM PST SAT NOV 26 2016 ...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 3 AM SUNDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM TUESDAY... * WINDS...W TO NW 15 TO 25 KT WITH OCCASIONAL GUSTS TO 35 KT THROUGH TONIGHT. * WAVES...W SWELL 16 TO 20 FEET AT 13 SECONDS DIMINISHING TO 14 TO 16 FEET LATE TONIGHT AND REMAINING ELEVATED THROUGH THIS WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. $$
What forecasters said that day
The local office's own words before this hazardous seas warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this hazardous seas warning went out at Nov 26, 3:21 PM PST, 1 hour 9 minutes earlier.
Area forecast discussion, Nov 26, 3:21 PM PST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
321 PM PST Sat Nov 26 2016
.SYNOPSIS...Periods of showers and high elevation snow will
continue tonight as a vigorous upper level trough moves across
the region. The rain will ease up on Sunday. A weaker trough will
follow Sunday night and produce light rain amounts through early
Monday.
&&
.DISCUSSION...A strong northwesterly jet max coupled with moist
onshore flow will continue to generate periods of showers through
tonight. The jet max will start to shift eastward and the onshore
flow will ease up during the day on Sunday. Weak instability and
daytime heating may result in some spotty light showers over the
mountains. Most lower elevations will see a break in the wet weather
by Sunday afternoon as a ridge builds closer to the coast. A weak
trough will move over the top of the ridge in NW flow Sunday night
into Monday morning. This shortwave trough does not look very
impressive at mid and upper levels, but low level advection and
surface wind fields show a well defined front moving across our
area by early Monday morning. Amounts will probably be relatively
low overall, but most locations will see measurable rainfall.
Snow levels have been at or above 4000 feet today, based on
surface observations across the area. The exception has been NE
Trinity county where surface reports suggest the potential for
snow as low as 3500 ft. Levels will fall to around 3500 feet
throughout tonight and may briefly dip down to 3000 ft early
Sunday morning. The GFS continues to be much warmer compared to
the NAM. Even at 3500-4000 feet there will still be travel
impacts, primarily on route 36 over South Fork Mountain Summit
tonight. A winter weather advisory remains in effect for elevations
above 3500 feet. Wet slushy snow may occur around 3000 feet,
however confidence is not high it will stick to the pavement and
create travel difficulty on 299.
A small scale surface low produced wind gusts to 50 mph at both
Crescent City airport and the NOS tidal station today. Winds have
been slowly dropping off this afternoon. Westerly winds have
developed behind the boundary and blustery conditions will
continue through late afternoon or early evening. Lighter winds
are expected later tonight and Sunday.
Surface high pressure and an offshore flow regime will start to
take shape on Monday after a front exits the area to our southeast.
Northerly flow and shallow instability near the coast may continue
to generate some showers through Monday night. Most showers will
remain over the coastal waters Mon night. The rest of the area
will be dry with cooler overnight lows. The clearing and cooling
will likely be modulated by fog and low clouds in the interior
valleys.
Overall we are looking for drier weather conditions along with
colder nights through much of next week. The one fly-in-the-ointment
will be another weak trough that will move over the ridge around
mid week. It does NOT look like a very wet and vigorous system in
the model data, but more measurable precip will definitely be
possible. The GFS and ECMWF have slowed down the front. It looks
like late Tue Night and Wed before we see more light. Offshore
flow will spring back up toward the latter portion of the week and
dry weather along with cold mornings will return.
&&
.AVIATION...VFR to MVFR conditions and moderate to moderate
and gusty winds will continue at KCEC and KACV through this
evening. MVFR to IFR conditions and moderate and gusty winds will
occur at KCEC and KACV late this evening through Sunday morning.
The lower conditions will be due to showers and/or patchy fog
reducing ceilings and/or visibilities. VFR conditions and light
winds will occur at KCEC and KACV Sunday. MVFR to IFR conditions
and light and variable winds will continue at KUKI through early
Sunday morning. The lower conditions will be due to showers and/or
patchy fog reducing ceilings and/or visibilities. VFR conditions
and light winds will occur at KUKI Sunday.
&&
.MARINE...Large west to northwest swells generated by low pressure
systems across the Pacific Ocean will continue propagating across
the marine areas through the middle of this week. The winds will
diminish slightly Sunday across the waters. A cold front will
approach the region Sunday evening. The winds will increase Sunday
night and Monday. Showers will move across the waters at times
through early this next week associated with the frontal boundary.
Small craft advisories will remain in effect across all the waters
through Tuesday morning due to winds and/or seas. Small craft
advisories will likely be extended through the end of this next
week due to elevated seas and/or increasing winds. Winds and seas
will be higher across the outer waters and in or near showers.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Winter Weather Advisory from 6 PM this evening to 8 AM PST
Sunday for CAZ102-105>108-111.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 9 AM PST Tue for all waters.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Nov 26, 3:27 PM PST, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 327 PM PST SAT NOV 26 2016 CAZ101-103-104-109-110-112-113-272330- COASTAL DEL NORTE-NORTHERN HUMBOLDT COAST-SOUTHWESTERN HUMBOLDT- MENDOCINO COAST-NORTHWESTERN MENDOCINO INTERIOR- SOUTHWESTERN MENDOCINO INTERIOR-SOUTHEASTERN MENDOCINO INTERIOR- 327 PM PST SAT NOV 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. CAZ102-105>108-111-272330- DEL NORTE INTERIOR-NORTHERN HUMBOLDT INTERIOR- SOUTHERN HUMBOLDT INTERIOR-NORTHERN TRINITY-SOUTHERN TRINITY- NORTHEASTERN MENDOCINO INTERIOR- 327 PM PST SAT NOV 26 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 AM PST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT. HIGH MOUNTAIN SNOW IS EXPECTED TONIGHT. SNOW LEVELS WILL FALL TO AROUND 3500 FEET TONIGHT. PERIODS OF SNOW SHOWERS MAY CREATE SLICK DRIVING CONDITIONS AT OR ABOVE 3500 FEET THROUGH SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A WINTER WEATHER ADVISORY IS CURRENTLY IN EFFECT UNTIL 8 AM SUNDAY. SNOW SHOWERS WILL DIMINISH. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA.
Nearby
Hazardous Seas Warnings in California, 2016Every hazardous seas warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.